# SDR CA140711007

- Difficulty date: July 4, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Cirrus SR22
- Aircraft time: 638 hours
- Engine: Cont IO550N
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Dipstick
- Part number: 6566161
- Condition: Broken
- Location: Engine Oil
- Part time: 664 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE ENGINE OIL DIP STICK CAME APART DURING A ROUTINE OIL CHANGE. THE DIP STICK IS MADE UP OF A CAP, A FLEXIBLE PORTION THAT RESEMBLES A CABLE AND A SOLID END PORTION THAT HAS THE OIL LEVEL MARKINGS ETCHED INTO IT. THE END PORTION IS BONDED TO THE CABLE. AS THE MECHANIC WIPED THE DIP-STICK WITH A CLOTH THE END PORTION CAME OFF. THE RAG DID NOT SNAG ON THE END PORTION, IT SIMPLY CAME OFF WITH VERY LITTLE EFFORT. A NEW DIP STICK WAS INSTALLED BY THE OWNER AT A LATER DATE.
